Loading ...
Sorry, an error occurred while loading the content.

Re: New here with my 11 year old BoBo

Expand Messages
  • elfinmyst
    Hi I am sorry you are dealing with multiple issues. Bobo needs an increase in medication most likely, maybe the lasix, maybe the enalapril. They can certainly
    Message 1 of 6 , Mar 17, 2013
    • 0 Attachment
      Hi

      I am sorry you are dealing with multiple issues. Bobo needs an increase in
      medication most likely, maybe the lasix, maybe the enalapril. They can
      certainly double the dose of that, and you are right, heart failure has to be
      treated first. The vet might also add other drugs.

      Whne you count breaths, it must be at rest, when they are lightly sleeping.
      Open mouth beathing, double breaths and inpulled stomach are warning
      signs, but so is an increase in breathing rate at rest. Trust your instincts.
      Give half lasix first and see if that helps, you should see breathing better
      in an hour or so.

      Lyn

      _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)

      [Non-text portions of this message have been removed]
    • Christina Felty
      Hi Lyn Even though the vet didnt say, the full dose of the Lasix pill (12.5mg) last night I think helped immensely. He actually came up the stairs this morning
      Message 2 of 6 , Mar 17, 2013
      • 0 Attachment
        Hi Lyn

        Even though the vet didnt say, the full dose of the Lasix pill (12.5mg) last night I think helped immensely. He actually came up the stairs this morning to greet me. I gave the other full pill this morning and he is finally sleeping soundly. Last night he just kept turning and changing positions.

        On the sadder part, I just called the mobile euthanasia vet and I'm trying to make an appointment for my older cat for tomorrow night. He seems so uncomfortable. After he eats he paws at his face and just gags.





        Sent from my iPhone

        On Mar 17, 2013, at 8:52 AM, elfinmyst@... wrote:

        > Hi
        >
        > I am sorry you are dealing with multiple issues. Bobo needs an increase in
        > medication most likely, maybe the lasix, maybe the enalapril. They can
        > certainly double the dose of that, and you are right, heart failure has to be
        > treated first. The vet might also add other drugs.
        >
        > Whne you count breaths, it must be at rest, when they are lightly sleeping.
        > Open mouth beathing, double breaths and inpulled stomach are warning
        > signs, but so is an increase in breathing rate at rest. Trust your instincts.
        > Give half lasix first and see if that helps, you should see breathing better
        > in an hour or so.
        >
        > Lyn
        >
        > _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)
        >
        > [Non-text portions of this message have been removed]
        >
        >


        [Non-text portions of this message have been removed]
      • elfinmyst
        Hi Then he definitely needs more lasix to get him out of heart failure. If you need to give the full pill twice I day, it s what I would do until you can speak
        Message 3 of 6 , Mar 17, 2013
        • 0 Attachment
          Hi

          Then he definitely needs more lasix to get him out of heart failure. If you
          need to give the full pill twice I day, it's what I would do until you can
          speak to the cardiologist in the morning. He may need to be on this dose
          for a while or on lasix plus spironolactone. Likely they will add a new drug
          or increase the enalapril for you and when that works, you may be able to
          reduce the lasix. But you're absolutely right, the heart failure is the
          first priority.

          I am sorry you are going to lose your older cat tomorrow. My thoughts and
          prayers are with you that it is loving and peaceful as you give the final
          act of kindness.

          Lyn

          _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)

          [Non-text portions of this message have been removed]
        • cafelty77
          Thanks again. I am going to go ahead and give him the full dose again tonight. Unfortunately the house call euthanasia vet can only come on Wednesday (she is
          Message 4 of 6 , Mar 17, 2013
          • 0 Attachment
            Thanks again. I am going to go ahead and give him the full dose again tonight.

            Unfortunately the house call euthanasia vet can only come on Wednesday (she is out of town), so we will hang in there until Wed at lunchtime. My boss went ahead and gave me the day off. It will also be good to be off for the full day in case my internist wants to see BoBo.

            I do have to say, I feel so paranoid these days. I am constantly checking breaths, constantly trying to see if he is using the litter box (he refuses to pee in a litter box, he goes on puppy pads with a towel over them)-- I think he is a little constipated so I gave him an 1/8 tsp this morning some psyllium and will do so tonight.

            I am terrified of leaving him too long--

            My mother (who lives with me) said that I should give him a break and stop continuously watching him--- I am just so high strung and worried.

            I think this disease just makes me feel so out of control whereas for my hyperthyroid kitty-- I know that things for the most part can be reversed. I know with my diabetic kitty that controlling his diabetes can be in control and is not terminal.

            But on the other hand-- with this-- I am petrified of just him dropping dead.

            :(

            CHristina

            --- In feline-heart@yahoogroups.com, elfinmyst@... wrote:
            >
            > Hi
            >
            > Then he definitely needs more lasix to get him out of heart failure. If you
            > need to give the full pill twice I day, it's what I would do until you can
            > speak to the cardiologist in the morning. He may need to be on this dose
            > for a while or on lasix plus spironolactone. Likely they will add a new drug
            > or increase the enalapril for you and when that works, you may be able to
            > reduce the lasix. But you're absolutely right, the heart failure is the
            > first priority.
            >
            > I am sorry you are going to lose your older cat tomorrow. My thoughts and
            > prayers are with you that it is loving and peaceful as you give the final
            > act of kindness.
            >
            > Lyn
          • Christina Felty
            Well, I think my internist was not thrilled with my adjusting the lasix this weekend. We have an appointment on Wednesday morning to take more chest x-rays. I
            Message 5 of 6 , Mar 18, 2013
            • 0 Attachment
              Well, I think my internist was not thrilled with my adjusting the lasix this weekend. We have an appointment on Wednesday morning to take more chest x-rays. I gave him his normal dose of 6.25mg of lasix this morning. She wants him on that until Wednesday. She and I may have to agree to disagree -- but I can say I just know he was building more fluid. And he definitely turned around in attitude from where he was Saturday morning.

              I think it will be easier to talk to her in person so she can't look at him too.

              I swear the vet tech mentioned reducing the enalapril-- that seemed weird. Why would they reduce enalapril if he seemed to be building more fluid?

              Thanks

              Christina
            Your message has been successfully submitted and would be delivered to recipients shortly.